MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unk.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -8.5 diopter, into the patient's left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was exchanged with a shorter lens due to excessive vault.The problem is resolved."no patient injury" is reported.
 
Additional Manufacturer Narrative
The lens was returned dry in a contact lens case.There was clear surgical residue on the lens surface.Visual inspection found the haptic deformed.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8127057
Report Number2023826-2018-01770
Device Sequence Number2262164
Product Code MTA
UDI-Device Identifier00841542103268
UDI-Public00841542103268
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR